Jump to content

Florinef And Excess Hair.


Tanzanite
 Share

Recommended Posts

Haven't been around much lately, have had quite an improvement in my POTS although I'm far from healthy or normal but I'm hoping I'll continue to improve.

I do have a question though. I have polycystic ovaries and have always had excess hair as a result of this, however, over the last 6mths it's got worse and is appearing in places I'd rather it didn't. It's upset me and I feel like I'm turning into a man. I'm still on Florinef of 1 1/2 tablets a day and I'm wondering whether it's florinef doing it or my hormone problems (I barely make any oestrogen). I'm so scared of telling my Dr about the increased hair growth incase they take me off the Florinef. To me, florinef is what insulin is to diabetics, a lifesaver. I just can't go back to being worse again with the POTS.

Has anyone else had excess hair as a result of Florinef and with the dose I'm on is it likely to be the florinef anyway? Plus, am I likely to be taken off it because of the hair growth?

Link to comment
Share on other sites

swwetie this a a very likely result of the poly cystic ovarian problem.. I have the same issue.. and some of the same thoughts that you mentioned..

Uhm have you had your levels checked lately? like you testerone levels? in pcos.. its "normal" to have high levels of testerone on.. why im not real sure!...

i take a medication called ACTOS for pcos.. and while my "hair" has not gone away.. i havent recently developed and new furr patches... there is another medication i believe it is called aldactone???? after either 6wks or 6 months its suppose to help lesson the hair growth.....but im note sure that is used to treat..

also you might try glucophage.. its used to help control the sugar resistance and level out hormone levels...

uhm if you want tips on a good hair remover .. try sally hanson hair cream remover.. they have it for face and boy...it works good.. im not sure if its sold in the UK.. but maybe there is something similar.. i know that they hair remover really helps with self confindence issue i have with excessive hair growth....

i honestly do not think that florinef causes hair growth.. but i sure know that pcos most certainly does!!!!!!!!!! good luck!

Link to comment
Share on other sites

My testostrone levels have always been normal, slap bang in the middle of the reference ranges. They just said I was sensitive to it. I know my oestrogen is barely there and my progesterone is high when it should be low and vice versa.

I epilate as it lasts longer (and I'm sensitive to hair removing creams) but it's such a pain having to get rid of so much (plus it hurts! lol) I feel like I could be the freak in a circus lol

Thanks for the other suggestions. I do hope the florinef has nothing to do with it, have been on it since the end of 2005 and it's only recently the excess hair has got worse.

Link to comment
Share on other sites

I don't have any excess hair and I have been on florinef for 9 years.

However, it has a long list of side effects, and "hirsutism" is one of them. If you mention it to your doctor, he might have some suggestion (like cutting down your dose), but I doubt he would take you off it for excess hair, (which is cosmetic) since florinef is so effective in treating your symptoms.

Link to comment
Share on other sites

I'd actually only ever heard of long-term Florinef use causing slight hair LOSS, so I would imagine it's a result of the PCOS, since I've heard that happens quite a lot with that condition. Good luck, though, and definitely bring it up with your doctor if it's bothering you!

Kate

Link to comment
Share on other sites

So glad things are improving for you! I also had great success with florinef, but stopped using it do to a few unwanted side effects (hirsutism not among them.) However, I have struggled off and on with unwanted hair on my chinny, chin, chin:-)

For some reason when I was pregnant, I started growing stiff hairs on my chin. (I'm blonde, so they weren't dark- but I could feel them- Yuck!) I had great luck with electrolysis. But, of course, you have to go back for repeated treatments. A hassle!

Lately, I've found a new solution I am really excited about. I still occasionally get a few unwanted hairs. I pluck them and rub a small amount of a prescription cream called Vaniqua. It really works. I hardly ever have a problem now. I've taken to rubbing it under my eyebrows too to avoid having to pluck them. You may want to look into Vaniqua. It doesn't remove hair, but will keep it from regrowing after you do remove it with any manner that works for you. Too bad they don't make it for legs!

Julie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...